Originally Posted by bongomatic
Hi everyone my name is Daniel. I am 27 years old and 3 years ago I was having very bad pain in the top portion of my stomach, well come to find out I had gall stones and the Dr told me he wanted to take my gall bladder out and needed to run a scope down to see them. Take into consideration I've never been sick or hurt til now. I agreed and he told me there would be a small risk of tearing the opening of my pancreas when the scope passed through, and of course it did. So bad they couldn't get it to heal and it created a psuydocyst on my pancreas. So I was told while I'm under for the gall bladder surgery they would drain the cyst and remove the infected portion of my pancreas come to find out that was about 80% of my pancreas. Anyways this was the worst pain I've ever felt in my life. They started me on 2mg of daludid every hour by iv pump. Well I spent 6 months in the hospital because of this. They finally sent me home on 10/325 hydrocodone. They wouldn't drain the cyst yet because it was to soft. I was told to wait for 3 months and we would try again. I was given 90 10 mg hydrocodone every month. I was taking as it was prescribed 1 every 6 hours as needed. Well this helped for a few weeks so I decided to change doctors and went to my states university hospital and they put me on Norco 10 mg 1 every 4 hours as needed and was scheduled to have another surgery to drain the cyst in 3 more months I was given 120 norcos at this time. They did the surgery and tied the cyst to my intestines and was told to give it a month or 2 and it should go away. Well 9 months later it still hasn't gotten any smaller and the pain meds weren't working as well anymore so they put me percocet 10/325 120 a month been on these about a year now. I don't know if I'm addicted I just know without them I hurt. I feel like total Crap and the cyst still hasn't gone away and I am scared to have another surgery due to the risk of becoming diabetic anyone been through this kind of thing?
Welcome to the site Daniel
. You will see that everyone on here is very helpful and understanding. I am so sorry that you are going through the ongoing health issues. I know it can be frustrating but don't give up. you are the one that is suffering not the doctors. I have not had that particular problem before but it was close. I have a auto-immune disease that attacks it's own organs and tissues. A few years ago I ended up in the hospital because I couldn't hold anything down. I would vomit at least 15 times a day. I couldn't drink water without throwing it up. They told me that I had some problems with my pancreas and they figured it was because of my illness. So they put a stent in my pancreas. Later that night my stomach was hurting so bad that I just knew I was dying. The nurse had to page the doctor at around midnight because the 2 mg of dilauded they were giving me every 4 hours was not even helping. The doctor ordered that I take 2mg dilauded every 2 hours. So I know how bad that pain can get. From the way you describe what is going on, I don't think you are addicted. I believe your body is dependent on it. It is a huge difference between the two. As you said, you take your meds as prescribed. For as long as you have been on pain meds this is very common situation. I believe that once you have the surgery and slowing wean you down off your meds, you will be fine. Right now you are in a lot of pain so it is nothing wrong with taking the meds. Taking pain meds can be such a scary thing to people because of the reputation that it holds. But I have always said that the protest people have with pain meds is like the protest with gun control. And the bottom line is it's only harmful and dangerous if it is in the wrong hands. Well is the percocet working? It sounds like they need to put a move on that surgery. I would talk to your doctor and see if there is anyway that you could speed this process up. But as far as you being addicted....you have to understand that when you take those kinds of meds for years you will experience so withdraw symptoms. So when you don't take the meds for so long the body reacts quickly. This is only my opinion as a pain management patient. Everyone on here are pain management patients. Is the doctor prescribing the meds to you a pain management doctor? That is something you may want to look into if they want to wait all this time to do the surgery. Tell that doctor that you need this problem solved. I know that you have probably heard this but pain meds isn't good for the pancreas. It is very common that with pain meds the pancreas can become damaged. Not saying that it's happening to you but It can happen. Sometimes we get so wrapped up in trying to feel better that we tend to forget that the meds can cause quite a few health problems. Also your eating habits may be making the pain worst also. You already had gallstones. Well I hope that you get this surgery soon so you can get on the path in feeling better. Hope that you keep in touch and let us know what is going on. Muah!